Jump to content

Search the Community

Showing results for tags 'mirtazapine taper'.



More search options

  • Search By Tags

    Type tags separated by commas.
  • Search By Author

Content Type


Forums

  • Support
    • Read This First
    • Introductions and updates
    • Tapering
    • Symptoms and self-care
    • Finding meaning
    • Relationships and social life
  • Members only
  • Current events
    • Success stories: Recovery from withdrawal
    • Events, controversies, actions
    • In the media
    • From journals and scientific sources

Find results in...

Find results that contain...


Date Created

  • Start

    End


Last Updated

  • Start

    End


Filter by number of...

Found 5 results

  1. I want to know how to get off of this medication because I Dont like how it's making me feel it makes me feel so numb so I want out but I don't know how to. I've had this medication for 1/2 a month and I took it off and on during this time and now I'm worried that I might've ruin my nervous system from taking it at different times of the night .I don't know what to do My dad said just stop taking it but I know that's not safe at all I had went through withdrawal symptoms like around 3 days when I didn't take them which shows me to take it slow I guess I didn't take them again today but yesterday i did I only have 17 pills left I don't know what to do I'm really lost at this moment any advice would be nice thanks
  2. Hi there, I'm new to this site but need help! Have had 15 years of AD use, which include a couple of changes due to 'poop outs'. My last change was 9 weeks ago when the 15mg paroxetine that I'd been on for 7 years pooped out. Ended up under crisis team and physchiatrist switched me to 15mg Mirtazapine (straight switch from one day to the next). I had done a similar switch back in 2007 when my lexapro pooped out (tapered down over 2 weeks then switched straight over to the paroxetine). Over the last 6 weeks on Mirtazapine, the physchiatrist titrated me up to 45mg as I was in a bad state. 45mg WAY too high for me and caused akathisia, so he dropped me back to 30mg (after 3 weeks on 45mg). Akathisia better, but still lingering, so he wants to drop me down to 22.5mg. What do I do... I need this akathisia to stop ASAP, so a drawn out taper seems like far too long to wait! But I'm sure my body is in crisis from the med switch and titrating up then quick drop back down. Also used benzos over 4 weeks during switch, and titrated off them. Am I better to put up with the akathisia and do a slow taper? He thinks that drop percentage is fine (25%), but after reading this site combined with the weird experiences I'm having I'm too scared (so I'll need to enlist the help of a chemical compounding pharmacy) . Am I better to do that drop (25%) to stop the akathisia quickly, or just let my body settle down? Do 10% in another 2 weeks time (so that will be 4 weeks after my drop from 45mg to 30mg). I don't know what to do... I have been under the care of the crisis team and been going along with the plan, but can't help but feel these side effects are worse than having no treatment! I'm only 43 with a beautiful husband and son, but I'm scared that I've screwed my poor body up for life. I need advice, and stories of hope (and of easy withdrawls, not just horror stories, to give me hope). P. S Could my akathisia actually be paroxetine withdrawls even though I went straight onto another med?
  3. Cloudskishawna

    Cloudskishawna: 5 weeks on Remeron / mirtazapine

    1 month 1 week on mirtazapine So I just came to a conclusion that on Sept 10 is where I had been this medication for a month and now I'm really scared because I thought I was only on it for 2 weeks because I wasn't keeping track that was my mistake so now I'm wondering is if will I be able to heal from this and now I'm down to a quarter of this pill should I just restart
  4. Hello all, New here. After some traumatic life events (including diagnosis with an autoimmune disease) was put on mirtazapine nov 2018 during a day clinic program. They said it was a strong depressive episode with symptoms of anxiety. It was never pushed on me though most other places it might have been. Here they felt I had clear reasons and grief. In any case, I started mirtazapine 7,5 mg and slept for the first time in months. Then 15 mg and finally 22,5 when 15 wasn’t cutting it. This was the right dose. Yes I gained a bit of weight and had vertigo at times but that went away. I was given this med because I also take baby aspirin to think the blood to due a clotting antibody that was found. They felt this was the least risky. Who knows? Last month found out we have to start the process to have kids faster than I wanted due to diminished ovarian reserve and my psychiatrist who I will now fire gave me no real directions about the med and pregnancy. Said better not to look back and wonder if any issues with the kid were your fault. So I decided to taper down to avoid adding another med to my list and I have been feeling better and working, disease more well controlled. I asked for taper tips. She said in theory you can stop tomo but maybe try over a few weeks. No more tips. So I reduced a quarter every 10 days. Was pretty ok with one day (second day after reducing) usually being tough. Irritability, fatigue, sadness, a bit of anxiety. Then it would level out mostly. I was traveling this week, and figured I would be in a good mood and tapered mid break but forgot and did a half instead of a quarter (15mg to 7,5 mg) and BOY what a catastrophe. I had all those symptoms but magnified x10 and went back up to 15 mg the next day and felt almost immediately ok again. However today I felt headachey, sad and a bit anxious again and am afraid after some things I read that I have somehow permanently busted my already shaky brain and nervous system. With fertility treatments coming in the next months, I’d like any hope or advice on how to manage the taper? Or to hear from anyone who used it during pregnancy at a lower dose. Thanks for having me and for doing this! What a relief that this group exists.
  5. I am a 25 year old male and I've been on mirtazapine for about 7 or 8 years, I don't remember exactly when I started taking it. I've been at a 30mg daily dose for the entire time. I was prescribed the medication when I was around 18 when I was in a residential treatment center for drug addiction. I became addicted to heroin when I was 15 and I was in active addiction for 9 years. I've been clean and sober for over a year now, and now that I don't have any drugs or alcohol in my body I notice how mirtazapine effects me in a bad way. I feel flat mentally and physically I feel not great. My doctor is supportive of me tapering off mirtazapine and has setup a plan where I decrease the dose gradually by taking a 25% lower dose one day a week, then the next week for 2 of those days, and the next week 3 of those days..etc.. until every day I'm taking the lower dose at 22.5 mg, and once stabilized at that do the same thing until I'm at 15 mg every day. I'm on the 5th week and I took a lower 22.5 mg for 5 days in a row and today and tonight I feel terrible. I'm emotional, I feel anxious, hard to catch my breath, a little shaky and weak, dizzy and a little nauseous, vivid dreams, and really horrible teeth grinding all day. Mostly I am afraid and lonely. I have gone through heroin cold turkey withdrawal many times, and that is extremely painful mentally and physically but it's a quick thing, the worst is done after 5 days. I could handle it because I knew were the light at the end of the tunnel was. This mirtazapine is different, the half life is so long and I'm so afraid that I'll be tapering for a year and in pain the whole time. I've turned my life around so much, I just got accepted to a university program starting this fall, and will finally have a college degree, I have an internship and job. I'm so afraid I'm going to ruin everything by having a break down during this tapering process and I'm scared that I could even possibly relapse into my addiction as a result. I go to AA meetings and get a lot of support there, but tapering off this medication isn't something I can talk about there because it's considered an outside issuer, so I found this form for help. My doctor seems to think it should be an easy painless thing to taper off slowly like this, but that is not the experience I'm having, even only 5 weeks into it. I'm sorry this post is so long, I didn't mean to type this much, but I haven't been able to talk about this honestly with anyone, or seek advice from people with experience.
×
×
  • Create New...